# SDR IXXA9800043

- Difficulty date: April 22, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N821BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45811
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA170
- Condition: Defective
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EN ROUTE, A BURNING ODOR WAS SENSED IN THE COCKPIT WHEN THE GLARESHIELD FLUORESCENT LIGHTING WAS ILLUMINATED.  THE LIGHTING SYSTEM WAS TURNED OFF AND THE ODOR SUBSIDED AND THE FLIGHT CONTINUED TO TOL.  MAINTENANCE INSPECTED AND FOUND THE GLARESHIELD LIGHT BALLAST DEFECTIVE.  THE GLARESHIELD LIGHTING WAS PLACED ON DEFERRAL AND THE AIRCRAFT WAS RETURNED TO SERVICE.
